MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number GWC-12325LG-FT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Cardiac Arrest (1762); Tachycardia (2095); Perforation of Vessels (2135); Foreign Body In Patient (2687); Pericardial Effusion (3271)
Date of Event 02/23/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that right and left femoral access was obtained to place a non-abbott device prior to start of the procedure.Heparin was used for anticoagulation and activated clotting times (acts) were confirmed therapeutic and monitored.A non-abbott wire was placed into the left anterior descending (lad) artery and exchanged over 2.0 otw balloon for the viperwire coronary guidewire.A diamondback coronary orbital atherectomy device (oad) was used with a viperwire coronary guidewire during atherectomy procedure to treat 80% stenosed heavily calcified circumflex artery.Orbital atherectomy was completed from the left main (lm) to proximal lad successfully.The viperwire guidewire was removed and a non-abbott wire was advanced into the distal left circumflex.It was then exchanged for the viperwire guidewire via a twin pass catheter.Atherectomy was performed in the proximal circumflex.The tip of the wire was sheared off into the distal left circumflex.3 cm of the wire was left in-vivo.Attempting to rewire the left circumflex in order to capture the wire or stent it against the wall was difficult.The patient experienced tachycardia and unstable leading to pulseless electrical activity (pea) arrest.Advanced cardiovascular life support (acls) protocol was completed for approximately 15 minutes.Emergent transthoracic echocardiogram showed moderate to large pericardial effusion.An emergent pericardiocentesis was performed.During procedure, the circumflex was perforated.A non-abbott 3.0x15 covered stent was then placed in left circumflex to treat the perforation and capturing the wire so that it was not free floating.Ivus was performed for stent sizing of the lad/left main and then following the circumflex for stenting of the lesions.Post angiography revealed no further flow via the perforation.In the opinion of the physician, the wire breaking off did cause the oad to perforate the vessel.It was noted that there was some wire bias due to an area of tortuosity down the mid to distal circumflex.The patient was stable.
 
Event or Problem Description
It was reported that right and left femoral access was obtained to place a non-abbott device prior to start of the procedure.Heparin was used for anticoagulation and activated clotting times (acts) were confirmed therapeutic and monitored.A non-abbott wire was placed into the left anterior descending (lad) artery and exchanged over 2.0 otw balloon for the viperwire coronary guidewire.A diamondback coronary orbital atherectomy device (oad) was used with a viperwire coronary guidewire during atherectomy procedure to treat 80% stenosed heavily calcified circumflex artery.Orbital atherectomy was completed from the left main (lm) to proximal lad successfully.The viperwire guidewire was removed and a non-abbott wire was advanced into the distal left circumflex.It was then exchanged for the viperwire guidewire via a twin pass catheter.Atherectomy was performed in the proximal circumflex.The tip of the wire was sheared off into the distal left circumflex.3 cm of the wire was left in-vivo.Attempting to rewire the left circumflex in order to capture the wire or stent it against the wall was difficult.The patient experienced tachycardia and unstable leading to pulseless electrical activity (pea) arrest.Advanced cardiovascular life support (acls) protocol was completed for approximately 15 minutes.Emergent transthoracic echocardiogram showed moderate to large pericardial effusion.An emergent pericardiocentesis was performed.During procedure, the circumflex was perforated.A non-abbott 3.0 x 15 covered stent was then placed in left circumflex to treat the perforation and capturing the wire so that it was not free floating.Ivus was performed for stent sizing of the lad/left main and then following the circumflex for stenting of the lesions.Post angiography revealed no further flow via the perforation.In the opinion of the physician, the wire breaking off did cause the oad to perforate the vessel.It was noted that there was some wire bias due to an area of tortuosity down the mid to distal circumflex.The patient was stable.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported material separation, cardiac arrest, foreign body in patient, tachycardia, perforation of vessels, pericardial effusion and unexpected medical intervention appears to be related to operational context.In this case, it is possible that the reported material separation, cardiac arrest, foreign body in patient, tachycardia, perforation of vessels, pericardial effusion and unexpected medical intervention are due to patient disease state and/or use techniques employed; however, since the device was not returned this cannot be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated fields: g3, g6, h2, h6 (type of investigation, investigation findings, investigation conclusions) and h11.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key24933512
Report Number3004742232-2026-00097
Device Sequence Number18808423
Product Code MCX
UDI-Device Identifier10852528005701
UDI-Public(01)10852528005701(17)261130(10)557819-1
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGWC-12325LG-FT
Device Catalogue Number7-10038-01
Device Lot Number557819-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/05/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite